Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 6, NWS Tulsa, OK

March 7, 20099 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind advisory at Mar 7, 2009, 10:21 AM CST for 9 counties in Oklahoma; 4 counties in Arkansas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2009, 10:21 AM CST (16:21 UTC)
Expired
Mar 7, 2009, 3:31 PM CST
In force
5 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 423 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
423 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 071621
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1021 AM CST SAT MAR 7 2009


ARZ001-002-010-011-OKZ056>058-061>063-067>069-080000-
/O.NEW.KTSA.WI.Y.0006.090307T1621Z-090308T0000Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-NOWATA-CRAIG-OTTAWA-ROGERS-
MAYES-DELAWARE-WAGONER-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
NOWATA...VINITA...MIAMI...CLAREMORE...PRYOR...JAY...WAGONER...
TAHLEQUAH...STILWELL
1021 AM CST SAT MAR 7 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

GUSTY SOUTHWEST WINDS HAVE DEVELOPED THIS MORNING ACROSS
PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SUSTAINED
WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS OF 40 TO 45 MPH
WILL BE POSSIBLE THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
000 
WWUS74 KTSA 072131
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
331 PM CST SAT MAR 7 2009


ARZ001-002-010-011-OKZ056>058-061>063-067>069-072245-
/O.CAN.KTSA.WI.Y.0006.000000T0000Z-090308T0000Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-NOWATA-CRAIG-OTTAWA-ROGERS-
MAYES-DELAWARE-WAGONER-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
NOWATA...VINITA...MIAMI...CLAREMORE...PRYOR...JAY...WAGONER...
TAHLEQUAH...STILWELL
331 PM CST SAT MAR 7 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH THE REMAINDER
OF THE AFTERNOON AND INTO THE EVENING...WIND GUSTS ABOVE 40 MPH
ARE NO LONGER EXPECTED ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 7, 5:21 AM CST, 5 hours earlier.

Area forecast discussion, Mar 7, 5:21 AM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
521 AM CST SAT MAR 7 2009

.DISCUSSION...

&&

.AVIATION...
ASIDE FROM INTERMITTENT MVFR CEILINGS AT KMLC IN OKLAHOMA AND
KXNA/KFYV/KFSM IN ARKANSAS... VFR CONDITIONS WITH GUSTY SOUTHERLY
WINDS WILL PREVAIL THROUGHOUT THE DAY. THUNDERSTORMS WILL BE
POSSIBLE DURING THE EVENING AND OVERNIGHT HOURS AS A COLD FRONT
APPROACHES THE REGION.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Mar 7, 5:05 AM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 AM CST SAT MAR 7 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
504 AM CST SAT MAR 7 2009

...CHANCE OF SEVERE THUNDERSTORMS TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.

FIRE WEATHER DANGER.
RISK...LIMITED...SPREADINDEX=44.
AREA...EAST CENTRAL OKLAHOMA.
ONSET...LATE MORNING.

DISCUSSION...
A POTENT UPPER TROUGH AND ASSOCIATE FRONT AND DRYLINE WILL
TRAVERSE THE PLAINS OVERNIGHT TONIGHT. STRONG SHEAR ACROSS THE
REGION WILL COMBINE WITH MODERATE INSTABILITY TO CREATE THE
POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS LATE THIS EVENING
AND OVERNIGHT... PARTICULARLY ACROSS FAR NORTHEAST OKLAHOMA AND
THE NORTHWEST CORNER OF ARKANSAS. THIS ACTIVITY IS EXPECTED TO
REMAIN ELEVATED ABOVE A SHALLOW STABLE LAYER... MEANING THE MAIN
THREAT WILL BE FROM LARGE HAIL AND THE POSSIBILITY OF DAMAGING
OUTFLOW WINDS.

DANGEROUS FIRE WEATHER WILL AGAIN BE A CONCERN DURING THE DAY
SATURDAY. WARM AND WINDY CONDITIONS... PLUS DRY VEGETATION WILL
CREATE THE CONDITIONS FOR RAPID STRENGTHENING AND SPREADING OF
WILDFIRES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL.
THURSDAY...WINTER WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING
SUNDAY MORNING AS AN UPPER TROUGH AND ASSOCIATED COLD FRONT MOVE
ACROSS THE REGION.

EVEN WITH PASSAGE OF THE FRONT... UNSETTLED WEATHER WILL REMAIN
ACROSS THE REGION FOR MUCH OF THE WEEK AS A SERIES OF UPPER
TROUGHS CROSSES THE PLAINS. A COLD AIRMASS WILL INFILTRATE THE
SOUTHERN PLAINS AROUND MIDWEEK... WHICH COULD CREATE THE POTENTIAL
FOR SOME LIGHT WINTRY PRECIPITATION. HOWEVER... NO ACCUMULATION
IS EXPECTED WITH ANY SUCH ACTIVITY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2009Wind Advisories in Arkansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.